MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat lower back pain, around (b)(6) 2025, the patient reported no longer using the system and requested to remove it.A full system explant was performed on (b)(6) 2025 per the patient's request.
 
Additional Manufacturer Narrative
Review of records found two previous complaints from this patient, both were resolved by replacing external devices.The nalu personel working directly with the patient report that the area of pain was being appropriately covered by the nalu stimulator but the patient's relief was intermittent.Reprogramming was done to improve therapy and imaging was done to confirm no migration of the implanted components.There does not appear to by any system or component failure or malfunction and there are no reports of any failures or malfunctions.The patient did not report any unusual events leading up to cessation of use of the nalu system.It appears that the patient's pain symptoms were not adequately addressed with the nalu device, leading to the request for explant.It seems that the placement of the leads was appropriate based on rep statement that "coverage was always obtained".It is likely that the patient was experiencing fluctuations in pain symptoms, leading to inconsistent relief from the nalu system.The explanted device was not returned for testing, thus the firm is unable to draw any definitive conclusions regarding functionality and all assessments are formed based on personal reports from patient and nalu rep.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22552662
Report Number3015425075-2025-00203
Device Sequence Number9894434
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public(01)00812537036120(11)240229(17)270228
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown